Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Izu Vaisman
Title: Lectures on the geometry of Poisson manifolds
Additional book information: Progress in Mathematics, vol. 118, Birkhäuser, Basel and Boston, 1994, vi + 205 pp., ISBN 3-7643-5016-4, $59.00

References [Enhancements On Off] (What's this?)

  • [Bo] N. Bourbaki, Lie groups and Lie algebras, Part I, Springer-Verlag, Berlin and New York, 1989. MR 89k:17001
  • [Br] J.-L. Brylinski, A differential complex for Poisson manifolds, J. Diff. Geom. 28 (1988), 93--114.MR 89m:58006
  • [C] J. Conn, Normal forms for analytic Poisson structures, Ann. of Math. 119 (1984), 577--601; Normal forms for smooth Poisson structures, Ann. of Math. 121 (1985), 565--593.MR 86m:58050
  • [D] P. M. Dirac, Lectures on quantum mechanics, Befer Graduate School Sci. Yeshiva Univ., New York, 1964.
  • [FS] M. Flato and D. Sternheimer, Closedness of star products and cohomologies, Lie Theory and Geometry, in Honor of B. Kostant, Progress in Math. 123, Birkhäuser, New York, 1994. MR 1:327 536
  • [H] R. Hermann, Cartan connections and the equivalence problem for geometric structures, Contributions to Differential Equations 3 (1964), 199--248. MR 29:2741
  • [Kir] A. A. Kirillov, Local Lie algebras, Russian Math. Surveys 31 (1976), 57--76. MR 55:11304a
  • [Kar] M. V. Karasev, Analogues of the objects of Lie group theory for nonlinear Poisson brackets, Math. USSR-Izv. 28 (1987), 497--527.
  • [KM] M. V. Karasev and V. P. Maslov, Nonlinear Poisson brackets, geometry and quantization, Transl. Math. Monographs, vol. 119, Amer. Math. Soc., Providence, RI, 1993. MR 94a:58072
  • [Lie] S. Lie, Theorie der transformationsgruppen (Zweiter Abschnitt, unter Mitwirkung von Prof. Dr. Friederich Engel), Teubner, Leipzig, 1890.
  • [Lic] A. Lichnerowicz, Les variétés de Poisson et leurs algèbres de Lie associées, J. Diff. Geom. 12 (1977), 253--300.MR 58:18565
  • [M] K. C. H. Mackenzie, Lie groupoids and Lie algebroids in differential geometry, London Mathematical Society Lecture Note Series, vol. 124, Cambridge University Press, 1987.
  • [MX] K. C. H. Mackenzie and P. Xu, Lie bialgebroids and Poisson groupoids, Duke Math. J. 73 (1994), 415--452.MR 95B:58171
  • [W1] A. Weinstein, The local structure of Poisson manifolds, J. Diff. Geom. 18 (1983), 523--557. MR 86i:58059
  • [W2] ------, Symplectic groupoids and Poisson manifolds, Bull. Amer. Math. Soc. (N.S.) 16 (1987), 101--104. MR 88c:58019
  • [W3] ------, Coisotropic calculus and Poisson groupoids, J. Math. Soc. Japan 40 (1988), 705--727. MR 90b:58091
  • [W4] ------, Deformation quantization, Sém. Bourbaki, 46ème année, no. 789 (1993-1994), Asterisque 227 (1995), 389--409. MR 1:321 655

Review Information:

Reviewer: Ping Xu
Affiliation: The Pennsylvania State University
Email: ping@math.psu.edu
Journal: Bull. Amer. Math. Soc. 33 (1996), 255-261
DOI: https://doi.org/10.1090/S0273-0979-96-00644-1
Review copyright: © Copyright 1996 American Mathematical Society
American Mathematical Society